MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TOMOFIX OSTEOTOMY CHISEL 20MM WIDTH; CHISEL, SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TOMOFIX OSTEOTOMY CHISEL 20MM WIDTH; CHISEL, SURGICAL INSTRUMENT
Model Number 397.994
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on during routine incoming inspection of a loaner set an unknown date, a tomofix osteotomy chisel was broken.There was no patient involvement.This report is for a tomofix osteotomy chisel 20mm width.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the device history record device history lot part #: 397.994 , lot #: l504989 , manufacturing site: bettlach, release to warehouse date: 12.Oct.2017.Investigation summary complaint summary: it was reported that on an unknown date, during routine incoming inspection of a loaner set, a tomofix osteotomy chisel was broken.There was no patient involvement.This complaint involves one (1) device.Flow: damage.Visual inspection: the tomofix osteotomy chisel (part # 397.994, lot # l504989, mfg # 12-oct-2017) was received at us cq with the chisel indented all along the distal edge.There were no signs of breakage.This is not consistent with the reported complaint condition.Therefore, the complaint is not confirmed.Dimensional inspection: dimensional analysis was not performed as the chisel is deformed due to post manufacturing damage.Document/specification review: the following drawing(s) was reviewed; -tomofix osteotomy chisel: se_420730 rev b.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TOMOFIX OSTEOTOMY CHISEL 20MM WIDTH
Common Device Name
CHISEL, SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8750143
Report Number2939274-2019-58947
Device Sequence Number1708062
Product Code FZO
UDI-Device Identifier10886982201294
UDI-Public(01)10886982201294
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number397.994
Device Catalogue Number397.994
Device Lot NumberL504989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2019
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer07/11/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1